News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Liver Diseases

Question: what is NAFLD and Hypothyroidism


 snobaby72 - Thu Nov 19, 2009 11:31 pm

i have hypothyroidism ,chronic kidney disease( slow progress type) NAFLD i now have extensive adhesions on my bowels and intestines(caused by abdominal hysterectomy in june 2009) my triglycerides are 249 and bad cholesterole is ok but good cholesterol is 19 i am 36 year old female i am (o/w) 5'3 and 192 lbs my sugar intake is some time high and i don't really eat a whole lot i do live on pepsi( 4-5 20 oz bottles a day i don't drink or do drugs i am a long term smoker ( gonna try to quit cause my dad just last month passed away from lung cancer ( he suffered with it for 18 months-R.I.P DAD) how can i lower my triglycerides and get my cholesterol to normal with out taking pills? and will i get rid of the NALFD if i lower the tri and get my chol on track? is my hypothyroidism also causeing my nfld? i have had it for 4 years now and so far up to 50mcg a day now.oh i also have no diabetes(but it does run in my dad's family( at least 1 person in every generation has it) i appreciate your imput.thanxs
 Dr.M.jagesh kamath - Mon Apr 05, 2010 12:30 pm

User avatar Hello,NonAlcoholicFattyLiverDisease ie NAFLD is a condition which affectts the lipid and carbohydrate metabolism and involves accumalation of fat and resultant inflammation aroudthe liver cells leading to scarring of liver.
Thyroid hormones play a important role in lipid and carbohydrate metabolism.Recent evidence shows higher incidence of hypothyroidsm in association woith NAFLD.
Hypertrigyceridiemia needs control of obesity with diet and exercise apart from medical treatment.Omega3 fatty acids help in reducing the same.
Do consult your physician and you should do well with diet and minimal medication.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here